Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 401, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 3:51 PM CDT for Hopkins County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 5, 2011, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS54 KFWD 052051 SVRFWD TXC223-052130- /O.NEW.KFWD.SV.W.0401.110605T2051Z-110605T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT SUN JUN 5 2011 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOPKINS COUNTY IN NORTHEAST TEXAS... * UNTIL 430 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL HOPKINS COUNTY...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOPKINS COUNTY AT 410 PM THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 121 AND 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3298 9531 3313 9550 3329 9546 3327 9530 TIME...MOT...LOC 2051Z 319DEG 6KT 3312 9535 $$
2 follow-up statements
018 WWUS54 KFWD 052109 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 409 PM CDT SUN JUN 5 2011 TXC223-052130- /O.CON.KFWD.SV.W.0401.000000T0000Z-110605T2130Z/ HOPKINS TX- 409 PM CDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EAST CENTRAL HOPKINS COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL HOPKINS COUNTY...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN HOPKINS COUNTY AT 420 PM CDT THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 124 AND 128. A SECOND STORM IN THE NORTHERN PORTION OF THE WARNED AREA MAY ALSO BE PRODUCING 50 TO 60 MPH WINDS AND PENNY SIZED HAIL. LAT...LON 3304 9531 3313 9544 3329 9546 3327 9530 TIME...MOT...LOC 2108Z 319DEG 6KT 3310 9533 $$
378 WWUS54 KFWD 052127 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 427 PM CDT SUN JUN 5 2011 TXC223-052138- /O.EXP.KFWD.SV.W.0401.000000T0000Z-110605T2130Z/ HOPKINS TX- 427 PM CDT SUN JUN 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOPKINS COUNTY EXPIRES AT 430 PM CDT... THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 125 AND 128. AT 428 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3304 9531 3313 9544 3329 9546 3327 9530 TIME...MOT...LOC 2128Z 319DEG 6KT 3307 9530 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SUN JUN 5 2011 .DISCUSSION... TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 99 76 98 74 / 20 20 10 10 10 WACO, TX 70 98 69 96 71 / 20 20 10 10 10 PARIS, TX 71 98 71 95 70 / 30 10 10 10 10 DENTON, TX 69 97 70 98 71 / 20 10 10 10 10 MCKINNEY, TX 69 97 69 96 70 / 20 20 10 10 10 DALLAS, TX 76 99 76 97 75 / 20 20 10 10 10 TERRELL, TX 71 97 70 96 71 / 20 20 10 10 10 CORSICANA, TX 72 96 69 95 72 / 30 20 10 20 10 TEMPLE, TX 69 94 69 93 70 / 20 20 10 10 10 MINERAL WELLS, TX 67 96 68 96 72 / 20 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SUN JUN 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE 35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE 35 AND INTERSTATE 35E THIS EVENING. 14
In the hours before
Special weather statement, Jun 5, 3:18 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT SUN JUN 5 2011 TXZ107-052045- HOPKINS TX- 318 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HOPKINS COUNTY AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SMALL CLUSTER OF STRONG THUNDERSTORMS IN EASTERN HOPKINS COUNTY ...MOVING VERY SLOWLY. CITIES IN THE PATH OF THESE STORMS INCLUDE COMO AND SULPHUR SPRINGS. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3297 9531 3297 9562 3323 9564 3325 9531 TIME...MOT...LOC 2016Z 348DEG 4KT 3308 9545
Special weather statement, Jun 5, 3:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SUN JUN 5 2011
TXZ107-123-052100-
HOPKINS TX-RAINS TX-
334 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HOPKINS COUNTY
RAINS COUNTY
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS IN CENTRAL RAINS COUNTY AND WESTERN
HOPKINS COUNTY...STATIONARY.
CITIES IN THE PATH OF THESE STORMS INCLUDE CUMBY AND EMORY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3295 9563 3295 9566 3283 9564 3277 9564
3280 9590 3298 9589 3299 9586 3322 9586
3323 9562
TIME...MOT...LOC 2032Z 274DEG 1KT 3292 9581Special weather statement, Jun 5, 3:43 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT SUN JUN 5 2011 TXZ107-052115- HOPKINS TX- 343 PM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HOPKINS COUNTY AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTH OF WINNSBORO...MOVING SOUTHWEST AT 5 MPH. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3296 9531 3296 9546 3327 9547 3326 9530 TIME...MOT...LOC 2043Z 047DEG 3KT 3314 9537
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:48 PM CDT | Special Weather Statement | FWD | Delta | 27 min |
| Jun 4, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 63 min |
| Jun 5, 3:18 PM CDT | Special Weather Statement | FWD | Hopkins | 27 min |
| Jun 5, 3:34 PM CDT | Special Weather Statement | FWD | Rains | 26 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | FWD | Franklin | 32 min |
| Jun 5, 4:20 PM CDT | Special Weather Statement | FWD | Rains | 25 min |
| Jun 5, 4:24 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| Jun 5, 4:44 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Jun 5, 4:45 PM CDT | Special Weather Statement | FWD | Van Zandt | 30 min |
| Jun 5, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 37 min |
| Jun 5, 5:07 PM CDT | Special Weather Statement | FWD | Delta | 38 min |
| Jun 5, 5:12 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
| Jun 5, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 34 min |
| Jun 5, 5:47 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Jun 5, 6:16 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Jun 5, 6:18 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Jun 5, 6:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 24 min |
| Jun 5, 6:43 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Jun 5, 6:46 PM CDT | Special Weather Statement | FWD | Van Zandt | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.